Couldn't find what you looking for?

TRY OUR SEARCH!

I recently have been forgetting to take my thyroid medication, to the point of almost not taking it at all. I read somewhere that low thyroid function (hypothyroidism) which is what I have, can cause constant breakthrough bleeding. I was looking for an answer because I have had this spotting on and off since I started my cycle two weeks ago, along with cramping. Any reassurances here that I just need to get back on my pills, or could something else be going on?

Loading...

Hi. It's very likely that your constant spotting is connected with low thyroid function or hypothyroidism. It's been known that low thyroid function causes menstrual disturbances from irregular periods to so called breakout bleeding, which is bleeding that lasts more than five days. Spotting can also be caused by other reasons, for example by low progesterone.
However, since you mentioned that you don't take your thyroid medication, function of your thyroid gland is disrupted, as well as hormonal balance of your whole body. Keep in mind that low thyroid levels could also cause other, more serious problems with your reproductive organs, such as endometrial hyperplasia, uterine fibroids, and ovarian cysts. You may also check other symptoms of hypothyroidism, to be sure that your constant spotting is caused by low thyroid functions, not by some other cause. Other common symptoms of hypothyroidism are: fatigue, weakness, poor circulation and low body temperature, dry and itchy skin, lack of sweating and so on.

Reply

Loading...

Hi! Thanks for you reply. I posted this almost 5.5 yrs. ago, but was notified of your post. It's interesting because I have been off my thyroid supplements since I posted this. I did fine for years, but then a little over a year ago, I started feeling extremely exhausted again, and I never have had regular cycles, so your post hits home. Interestingly enough, I did start myself back on my supplements (both adrenaline and thyroid) about two weeks ago, figuring the low thyroid was most likely causing the exhaustion.

Thank you for the information and the verification that i probably needed to be back on them. And Iv'e thought for quite a while that I should probably get my testosterone, estrogen, and progesterone checked out, so I'm going to get that done soon as well.



Thanks for the reply!
Reply

Loading...

I think it is very important for the Doctors to expalin to thier patients more about thyroidism. My wife had surgery to remove the thyroid gland in 2008. After the surgery, she felt fine until October 2011, that she started complaining about spotting and irregular menstrual cycle. she thought probably that this was as a result of cancer, but all checks on the cervix, ovary and uterus turned negative. she also comaplins of fatigue, sleep, pain in the muscles and joints and has been gaining weight despite eating very little. After reading this I am going to advice her to go for thyroidism check. 

Reply

Loading...

I had my thyroid removed in 2004. Never had perfectly regular periods but now I've had spotting and breakthrough bleeding plus clotting and heavier periods. Pelvic and pap were ok. Meds were changed last summer then changed back in October after I told my doctor my symptoms. Blood test confirmed low thyroid (.3). Now it's February and spotting started again. Does anyone else have this problem with low thyroid?

Reply

Loading...


I was diagnosed with an uncommon case of hypothyroidism about 3 years ago. I have been taking synthroid ever since then, and have gotten blood work done about once a year to monitor this. About six months ago I started spotting very regularly and have had pressure/cramping in my hips and pelvis. I went to the gynecologist, who tested my thyroid, but due to some sort of hospital error, I was told my thyroid was fine and so I had ultrasounds done, which came back normal. I was put on birth control to regulate my hormones, and this helped, but made me gain weight. So, I stopped the birth control and the spotting came back. When I called my endocrinologist, she read my test results from February (it was the end of August) and said that my dosage needed to be upped back then. So, I have been on too low of a dosage of my synthroid for more than 7 months. I am hoping that the spotting is solely related to this, but it has been about a week on the new dosage and I am still spotting & cramping. Has anything like this happened to anyone else?

Reply

Loading...

Hi, I've had problems with spotting also such as, waking up with extreme body aches then going to the restroom and I'm spotting. And it's been constant for about a month I've had fibroid tumors removed and wasput on synthroid which it was mmaking me gain excessive amount of weight so I stop taking them. I haven't had a period since 2013 and now I'm spotting constantly. I got scared cause I thought I had cervical cancer. But I need help seriously
Reply

Loading...

Anyone who cannot produce thyroid hormone alone (low thyroid levels, no thyroid) needs to be on thyroid supplement medication and see an endocronologist. Your body depends on thyroid hormones for muscular functions (including heart, brain, lungs) never skip med as this can greatly affect your health in the long run.
Reply

Loading...

What are you referring to when you say "thyroid supplement medication"? I take a very low dose of levothyroxine and my dr just a jeeps saying my labs are normal. But I go thru days of feeling fine then have really bad very tired days. I also occasionally have light spotting when I should be ovulating. Any help is appreciated because the Drs just don't seem to understand or don't explain anything.
Reply

Loading...

yes now it is going on with me I have ovarian cyst in one of them plus hypothyrodism longer days of periods uneven days.
Reply

Loading...

I was diagnosed as hypothyroid since 3 years. This year I habe constsntspotting . I think levothyroxin dose must be patient drpendant. Some feel well with tsh around 1. Others asme with 2.2 level. So it should be adjusted as tolerated by each individual
Reply

Loading...

Hello,

I was diagnosed with thyroid cancer at 31 years old. I had my thyroid removed and gave never felt the same. I take 200 mg of snythroid daily. My periods are different, plus i spot in between with painful cramps. I dont know my problems are from no thyroid or having a tubal liagation at 30.
Reply

Loading...

hi i was told Christmas last year i may have an under active thyroid but it wasn't active i was told to go back now i am due back soon and just recently i blood spotted 3 times in one month after a week of my normal period, have just been and had a check up due back for my results but wasn't aware blood spotting and thyroid could be connected? still due for my blood test and i am not pregnant or on any protection and something just doesn't feel right to me?
Reply

Loading...

I'm confused. If your thyroid was removed, why being on Synthroid which is T4 hormone that needs to be converted by your thyroid into active T3 hormone to be utilized into your body? Aren't you supposed to be put on T3 medication only aka Cytomel since your thyroid is gone? Was your thyroid removed in full or partially? This could be the problem there...
Reply

Loading...

HI did spotting ever stopped . I've had mine for at least four years and tired of seeING doctors that don't know what is going on with me. Did you get it fixed?
Reply

Loading...